Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 48, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 6, 2004, 3:12 PM MST for Coconino County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2004, 3:12 PM MST (22:12 UTC)
- Expired
- Aug 6, 2004, 3:45 PM MST
- In force
- 33 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:40 PM MST, 32 minutes earlier.
Area forecast discussion, Aug 6, 2:40 PM MST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 240 PM MST FRI AUG 06 2004 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING BEFORE CLEARING OVERNIGHT. SLIGHTLY DRIER WESTERLY FLOW ALOFT WILL BEGIN ON SATURDAY AND SUNDAY. THIS WILL DIMINISH THE AMOUNT OF SHOWER ACTIVITY ACROSS THE AREA INTO EARLY NEXT WEEK. TEMPERATURES WILL REMAIN AROUND NORMAL. && .DISCUSSION...CONVERGENT BOUNDARY THAT PRODUCED EARLY MORNING CONVECTION OVER THE DESERTS TODAY IS NOW PUSHING NORTHEAST THROUGH CENTRAL ARIZONA. AIRMASS BEHIND THIS CONVECTIVE AREA IS RAIN-SOAKED AND STABLE...WHILE THE AIR EVEN FARTHER BEHIND SOUTH OF TUCSON IS STARTING TO CONVECT FOR THE EVENING. MUCH OF OUR AREA WILL BE AFFECTED BY THE CURRENT CONVECTIVE OUTBREAK THROUGH THE EVENING WITH CLEARING OVERNIGHT. MODELS THEN SHOW THE MID LEVEL HIGH SHIFTING WESTWARD OVER THE WEEKEND WITH DRIER WESTERLIES TAKING OVER FROM THE RIM NORTHWARD. CENTRAL AND SOUTHERN AREAS DO NOT DRY OUT AS MUCH AS MOISTURE RE-CIRCULATES THROUGH THE RIDGE. THE FLY IN THE OINTMENT SO TO SPEAK IS THE POSSIBILITY THAT ANOTHER MCS MAY FORM AROUND TUCSON TONIGHT...SENDING EVEN MORE BOUNDARY LAYER MOISTURE NORTHWARD. WILL FOLLOW THE MODEL TRENDS OF DRYING...BUT WILL STILL STAY ABOVE MODEL POPS AS WE THINK MOISTURE WILL CONTINUE TO MOVE NORTH VIA MCS OUTFLOWS AND RE-CIRCULATION THROUGH THE RIDGE. AIRMASS STAYS IN LOW-GRADE MODE THROUGH TUESDAY OR WEDNESDAY...BEFORE THE RIDGE MOVES BACK EAST DAYS SIX AND SEVEN. PETERSON. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 6, 9:30 AM MST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI AUG 6 2004 AZZ004>018-037>040-071400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE VALUES HAVE INCREASED ACROSS THE REGION TODAY COMPARED TO THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY FORMING SOUTH OF THE MOGOLLON RIM TOWARDS PHOENIX. THE CLOUD COVER THAT INHIBITED THUNDERSTORM DEVELOPMENT THURSDAY HAS DECREASED THIS MORNING ALLOWING FOR STRONGER HEATING. THE COMBINATION OF WARMER MORNING TEMPERATURES AND MORE MOISTURE WILL LEAD TO AN ACTIVE DAY TODAY ACROSS PORTIONS OF NORTHERN AND CENTRAL ARIZONA. THE MOST FAVORABLE AREA FOR STRONG THUNDERSTORM DEVELOPMENT WILL BE ROUGHLY ACROSS EASTERN YAVAPAI COUNTY...NORTHERN GILA COUNTY...THE MOGOLLON RIM....AND PORTIONS OF THE WESTERN LITTLE COLORADO RIVER VALLEY AND THE PAINTED DESERT. THESE AREAS WILL HAVE THE MOST FREQUENT THUNDERSTORMS TODAY AND HAVE THE BEST CHANCE FOR ISOLATED STRONGER STORMS CONTAINING HEAVY RAIN...AND HAIL UP TO AN INCH IN DIAMETER. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE REMAINDER OF THE REGION AS WELL TODAY...BUT WILL NOT BE AS WIDESPREAD OR AS STRONG. STORM MOVEMENT WILL BE FROM THE SOUTHWEST TO THE NORTHEAST TODAY AROUND 15 MPH. THIS WILL DECREASE THE CHANCE FOR FLOODING AND DUE TO THE LACK OF RAINFALL RECENTLY...THE CHANCES FOR FLOODING REMAIN LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SLIGHTLY DRIER AIR WILL MOVE ACROSS THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY...MAINLY OVER HIGHER TERRAIN. THE CHANCES FOR WIDESPREAD HEAVY RAIN DURING THIS PERIOD ARE LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:43 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 32 min |
| Aug 6, 1:43 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 32 min |
| Aug 6, 4:10 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 44 days |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.